A random composition of n appears when the points of a random closed set ℛ̃⊂[0,1] are used to separate into blocks n points sampled from the uniform distribution. We study the number of parts Kn of this composition and other related functionals under the assumption that ℛ̃=ϕ(S•), where (St,t≥0) is a subordinator and ϕ:[0,∞]→[0,1] is a diffeomorphism. We derive the asymptotics of Kn when the Lévy measure of the subordinator is regularly varying at 0 with positive index. Specializing to the case of exponential function ϕ(x)=1−e−x, we establish a connection between the asymptotics of Kn and the exponential functional of the subordinator.
"Asymptotic laws for compositions derived from transformed subordinators." Ann. Probab. 34 (2) 468 - 492, March 2006. https://doi.org/10.1214/009117905000000639